I am recently recovering from alcohol dependance and am currently taking disulfiram 200mg a day. I have also used benzos in the past mainly diazepam but not with alcohol. I have no desire to drink but have started using diazepam again about average 40mg a day, usually 2 in the morning and 2 in the evening. i have been told of the dangers and horrors of withdrawl and want to stop using them. I have been to my community drugs team and they are going to suggest a rate to taper me off them. But i am worried is there any danger of interaction with disulfuram (antabuse) with diazepam. I am going to speak to my doctor this week. But i am also scared if i ask the alcohol unit i attend that they may cut me off my antabuse and i end drinking again. So can anyone tell me is ther any serious risks or dangers of mixing valium and antabuse?
Interactions between your selected drugs
diazepam ↔ disulfiram
Applies to: Valium (diazepam), Antabuse (disulfiram)
ADJUST DOSE: The combination of disulfiram and benzodiazepines may increase CNS depression. The mechanism may relate to the inhibition of hepatic oxidation of benzodiazepines by disulfiram. Diazepam and chlordiazepoxide may interact with disulfiram to a greater extent than other benzodiazepines. However, the interaction has also been reported with temazepam, even though it is metabolized by glucuronidation.
MANAGEMENT: The benzodiazepine dosage may require reduction. Patients should be monitored for excessive and prolonged sedation.
I was an alcoholic and cocaine user for 20 years..I understand you..do not be afraid... instead be strong..fight, have faith in God add in yourself and your support group.I have been sober for 9 years..if I can do it so can you my friend... best wishes, and never ever give up.OK
- Antabuse Drug Information
- Valium Drug Information
- Diazepam Drug Information
- Disulfiram Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2013 • 1 answer
Posted 2 Apr 2016 • 3 answers
Posted 27 Apr 2016 • 6 answers
Posted 23 Jan 2017 • 1 answer
Posted 15 Jul 2017 • 2 answers